Hail, Renville
- When
- August 13, 6:45 AM CST to 6:54 AM CST
- Where
- Renville County, Mohall
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 48.770, -101.500
There was no report of damage.
Around daybreak on Monday, August 13th, scattered thunderstorms developed across north central North Dakota in response to low level warm air advection and large scale ascent from an incoming upper level short wave trough. Severe Thunderstorm Watch 591 was issued by mid morning in anticipation of continued severe thunderstorm development through the morning hours over the eastern parts of the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Around daybreak on Monday, August 13th, scattered thunderstorms developed across north central North Dakota in response to low level warm air advection and large scale ascent from an incoming upper level short wave trough. Severe Thunderstorm Watch 591 was issued by mid morning in anticipation of continued severe thunderstorm development through the morning hours over the eastern parts of the Bismarck CWA (County Warning Area).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 13, 2:50 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST PROBLEM TODAY INVOLVES WHETHER FORCING MECHANISMS OVERCOME A DEVELOPING THERMAL CAP. CURRENTLY A SURFACE LOW OVER EASTERN MONTANA WITH UPPER LEVEL IMPULSES MOVING EASTWARD ACROSS NORTHEASTERN MONTANA/SOUTHERN SASKATCHEWAN. THUNDERSTORMS HAVE DEVELOPED RECENTLY NORTH OF GLASGOW...AND TRAJECTORY LOOKS LIKE IT WILL SKIRT THE NORTHWESTERN COUNTIES OF NORTH DAKOTA THIS MORNING. BOTH THE NAM AND GFS HAVE VORTICITY IMPULSES MOVING EASTWARD...AND WILL LIKELY ADD SMALL POPS IN THE NORTH. MEANWHILE AT H850 THERE IS A DEVELOPING LOW LEVEL JET OVER CENTRAL DAKOTAS WITH H850 LIFT IN THE OMEGA FIELD...BUT MID LEVEL THERMAL CAP IS BUILDING FROM THE WEST. I THINK STORMS HAVE THE BEST CHANCE OF KEEPING TOGETHER IN THE NORTH WHERE THE CAP IS WEAKEST...BUT SATELLITE PICS SHOWING INCREASING MID CLOUDS OVER CENTRAL NORTH DAKOTA. WILL KEEP THUNDERSTORM CHANCES OVER ALL BUT THE FAR SOUTHWEST THIS MORNING. HOWEVER...SURFACE LOW MOVES ACROSS THE STATE...AND BY NOON THE LOW IS NEAR JAMESTOWN/DEVILS LAKE. WILL KEEP CHANCES NORTHEAST COUNTIES - AGAIN WHERE CAP IS WEAKEST. COOL DRY AIR MOVES IN BEHIND THE SURFACE LOW. A WEAK UPPER LEVEL IMPULSE...RATHER CONSISTENT IN THE MODEL RUNS...CLIPS SOUTHWESTERN NORTH DAKOTA TONIGHT. THUS WILL KEEP A SLIGHT CHANCE THERE TONIGHT. ANOTHER REINFORCING SHOT OF COOL CANADIAN AIR MOVES INTO THE STATE ON WEDNESDAY...AND WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...THURSDAY THROUGH MONDAY... LITTLE CHANGE TO EXTENDED GRIDS EXCEPT TO DROP TEMPERATURES SOME BEGINNING ON THURSDAY. BOTH GFS AND EURO MODELS KEEP RIDGE OVER NORTHERN ROCKIES AND PLAINS WITH HUDSON BAY LOW DROPPING SEVERE DEGREES OF LATITUDE TO THE SOUTH WHICH WILL BRING SLIGHTLY LOWER THICKNESS OVER NORTHERN PLAINS AS WELL AS SLIGHTLY COOLER NORTHWEST FLOW. && .AVIATION... ELEVATED CONVECTION DEVELOPING AHEAD OF LOW PRESSURE ALONG MONTANA DAKOTA BORDER CAUSED BY WARM ADVECTION 80H-70H LEVEL AND LOW LEVEL NOCTURAL JET. THIS WILL INCREASE FOR THE NEXT SEVERAL HOURS. SOME TAFS WILL NEED ADDITION OF VCTS WHERE PRESENTLY FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && JV/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON AUG 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON AUG 13 2007 /421 AM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FOR NORTHERN AND SOUTH CENTRAL COUNTIES. ALSO A SLIGHT CHANCE THIS AFTERNOON FOR NORTH CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The national radar mosaic for the moment the first event began.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
There was no report of damage.
The hail was accompanied by very heavy rain. No damage or flooding was reported.
The storm was accompanied by very heavy rain.
High wind blew down four 40 foot trees. Nickel to walnut sized hail was also reported with the winds. Buildings were damaged on a farmstead northwest of Balta, along with major crop damage across central Pierce county due to the combined affects of the wind and hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53289, 53290, 53291, 53292, 53293, 53294, 53298, 53296.